Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 271, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 9, 2022, 5:30 PM MST for Maricopa County, Arizona. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2022, 5:30 PM MST (00:30 UTC)
- Expired
- Sep 9, 2022, 11:30 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 66 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:13 PM MST | FLASH FLOOD | 4 Ene Mobile, AZ | SR-238 CLOSED DUE TO FLOODING. |
| Sep 9, 6:45 PM MST | FLASH FLOOD | 13 Nw Mobile, AZ | VIDEO ON SOCIAL MEDIA SHOWED WATER FROM WATERMANS WASH OVERTOPPING RIGGS ROAD IN RAINBOW VALLEY, MAKING IT IMPASSIBLE. |
| Sep 9, 7:30 PM MST | FLASH FLOOD | 12 Se Buckeye, AZ | STREAMFLOW GAUGE ON WATERMAN WASH AT RAINBOW VALLEY ROAD EXCEEDED ALARM STAGE. |
| Sep 9, 9:30 PM MST | FLASH FLOOD | 9 Se Buckeye, AZ | ***DELAYED REPORT*** TUTHILL ROAD CLOSED AT WATERMAN WASH DUE TO FLOODING. |
| Sep 9, 9:55 PM MST | FLASH FLOOD | 6 Ese Buckeye, AZ | ***DELAYED REPORT*** NARRAMORE ROAD AT WATERMAN WASH CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
171
WGUS55 KPSR 100030
FFWPSR
AZC013-100430-
/O.NEW.KPSR.FF.W.0271.220910T0030Z-220910T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
530 PM MST Fri Sep 9 2022
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Maricopa County in south central Arizona...
* Until 930 PM MST.
* At 530 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain in along State Route 238 and
within Waterman Wash. Between 0.5 and 1.5 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Goodyear, Buckeye, Rainbow Valley and Mobile.
This includes the following highways...
AZ Route 238 between mile markers 25 and 34.
This includes the following streams and drainages...
Gila River, Waterman Wash, Lum Wash, West Prong Waterman Wash and
Rainbow Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3306 11220 3302 11237 3308 11245 3320 11254
3335 11255 3337 11250 3318 11229 3308 11220
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB2 follow-up statements
299
WGUS75 KPSR 100306
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
806 PM MST Fri Sep 9 2022
AZC013-100430-
/O.CON.KPSR.FF.W.0271.000000T0000Z-220910T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
806 PM MST Fri Sep 9 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST THIS
EVENING FOR MARICOPA COUNTY...
At 806 PM MST, a streamflow gauge on Waterman Wash at Rainbow Valley
Road has responded with flow exceeding alarm stage. The stage is at
5.63 feet with nearly 1000 cfs and rising. Runoff was from
thunderstorms that produced heavy rain in along State Route 238 and
within Waterman Wash basin earlier. State Route 238 has closed due
to flooding. Between 1.5 and 2.5 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Goodyear, Buckeye, Rainbow Valley and Mobile.
This includes the following highways...
AZ Route 238 between mile markers 25 and 34.
This includes the following streams and drainages...
Gila River, Waterman Wash, Lum Wash, West Prong Waterman Wash and
Rainbow Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3306 11220 3302 11237 3308 11245 3320 11254
3335 11255 3337 11250 3318 11229 3308 11220
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB037
WGUS55 KPSR 100420
FFWPSR
AZC013-100630-
/O.EXT.KPSR.FF.W.0271.000000T0000Z-220910T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
920 PM MST Fri Sep 9 2022
The National Weather Service in Phoenix has extended the
* Flash Flood Warning for...
Maricopa County in south central Arizona...
* Until 1130 PM MST.
* At 920 PM MST, a streamflow gauge on Waterman Wash at Rainbow
Valley Road has responded with flow exceeding alarm stage. The
stage is at 5.92 feet and 1066 cfs. Runoff was from thunderstorms
that produced heavy rain in along State Route 238 and within
Waterman Wash basin earlier. State Route 238 has closed due to
flooding. Between 1.5 and 2.5 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Goodyear, Buckeye, Rainbow Valley and Mobile.
This includes the following highways...
AZ Route 238 between mile markers 25 and 34.
This includes the following streams and drainages...
Gila River, Waterman Wash, Lum Wash, West Prong Waterman Wash and
Rainbow Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3306 11220 3302 11237 3308 11245 3320 11254
3335 11255 3337 11250 3318 11229 3308 11220
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:50 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 9, 2:50 PM MST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 250 PM MST Fri Sep 9 2022 .SYNOPSIS... Moderate to heavy rainfall across southeast California will become more scattered through Saturday, however areas of significant flooding may persist. Additional showers and thunderstorms chances should blossom over south-central Arizona, and enhanced moisture values may result in a few isolated storms producing brief heavy downpours. Better storm chances return again Monday across south- central and eastern Arizona before substantially drier conditions spread into the region during the latter half of the week. && .DISCUSSION... Tropical system Kay was barely holding onto storm status early this afternoon despite a lack of convection near an exposed center, and in all likelihood will become a subtropical low by Saturday morning. The remnant circulation will spin rather aimlessly over the East Pacific for the next 48 hours before becoming influenced by a sizable upstream trough and ejected across the forecast area Tuesday and Wednesday. This latter evolution may result in a notable transition type convective event for parts of the forecast area before pronounced westerly flow dislodges better moisture and eliminates storm chances midweek and beyond. Deep tropical moisture continues to surge north ahead of the tropical system with banding features only slowly lifting north and aligned SE-NW producing efficient, training echoes along the international border. Rainfall rates 1/4-1/2 inch per hour have been common with embedded 1 in/hr heavier rain shields. Rain gauges and radar estimates both indicate 2-4 inches of accumulation in far SW Imperial County so far today with significant flash flooding. As a result, flood watches through the western CWA will continue through Saturday. Winds ahead of the banded rain has been quite gusty earlier in the day tapping higher momentum aloft along with midlevel evaporative effects. With winds in the H9-H8 layer weakening with the pressure gradient relaxing, will cancel the wind advisory early. Trends in radar imagery as well as support from recent HREF output supports the idea of the main outer band currently across the SW CWA narrowing and breaking apart this afternoon. Scattered showers will still persist into the evening, however with a tendency to be exiting the area to the west. Drier midlevel air should then rotate around the south and east side of the remnant circulation and completely cut off moisture transport from this area overnight. Further to the east into south-central AZ, hi-res CAMs continue to exhibit inconsistent output regarding convective potential and coverage associated with vorticity wings swinging out from the larger circulation. Congestive cumulus was already evident in visible satellite, and ascent structure has already been favorable. Objective analysis and in situ aircraft soundings sample somewhat muted instability over the region (under 1000 J/kg), albeit with minimal inhibition; and a majority of model evidence points towards scattered showers/storms developing somewhere within this Cu field over Pima/Pinal/Maricopa counties this afternoon, then propagating NW through the evening. While forward storm motion should be more than sufficient to preclude most flood issues, the potential for training echoes exists and would be the most likely means by which hydrologic issues occur. While midlevel drying will continue Saturday, low level moisture profiles will remain quite robust where sfc-H8 mixing ratios 12-14 g/kg should be common. Eastern parts of the forecast area may be recovering from overnight convection and/or aligned too far from favorable vertical motion such that models really point towards little storm threat. Western portions of the CWA will be another story where moist upslope ascent should continue, though coverage should be far more scattered in nature than today. However with the antecedent rainfall and current flood issues, will continue the flood watch even with more limited coverage. The extratropical low pressure system will begin to shift back east toward southern California Sunday and Monday with synoptically forced moist, southerly flow increasing across south-central and eastern Arizona. The open wave nature to this system resembles a classic seasonal transition event where in place moisture meets with frontal forcing, steeper lapse rates, and stronger shear profiles. Current forecast BUFR soundings indicate excellent environmental profiles when considering the synoptic scenario with MLCape ~1500 J/kg coincident with 0-6km bulk shear 25-30kt. NBM PoPs have increased to around 50% Monday evening in eastern zones, and strong to severe thunderstorms could be a major impact for the Phoenix metro and points east. Ensemble guidance shows the shortwave that was Kay quickly moving through the region Tuesday during a deamplification phase. Much drier westerly flow will envelop the entire region with any shower and thunderstorm threat confined to the eastern Arizona high terrain Tuesday afternoon. By Wednesday, westerly flow and dry air should completely overwhelm the area and essentially end rain chances. The vast majority of medium range ensemble members indicate mean longwave troughing developing over the western Conus throughout the latter half of next week suggesting the convectively active portion of the monsoon may quickly be coming to an end. && .AVIATION...Updated 1850Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Main aviation weather concern through the period will be the potential for showers and thunderstorms this evening and tonight. Mostly light SW component winds will prevail through late afternoon with some periods of light and variable winds likely as well. By early evening and again late tonight, starting 00-03z and again at 09-12Z time frames, showers and thunderstorms associated with the remnants of Tropical Cyclone Kay will threaten the area terminals. There is still uncertainty in terms of coverage, timing and whether the activity will directly affect the terminals, therefore, at this time confidence is still low enough to preclude from introducing anything higher than VCTS and PROB30 storms. Any storms that do move in will be capable of producing gusty winds/brief heavy downpours, resulting in MVFR or lower conditions. There is a 10-30% chance of winds exceeding 30 kts with any of the thunderstorm outflow winds for this evening. Southeast California/Southwest Arizona including KIPL and KBLH: At KIPL, mostly stiff and gusty SE winds will prevail through the evening at speeds between 13-18 kts with gusts around 25-35 kts as well as bands of moderate to locally heavy rain and showers associated with the circulation of Kay. This will result in MVFR and lower conditions due to reduced vsbys and CIGS. Winds will be on the increase as well with frequent gusts near 30 kts, and the potential for gusts near 40 kts at times this afternoon. Lighter, more scattered to isolated showers or PROB30 storms are expected by tonight to mid to late Sat morning. A return to VFR conditions is expected by mid-late Sat morning. Winds will also be diminishing to less than 20 kts while remaining from the SE. At KBLH, SE-S component winds near 15 kts with gusts between 20-30 kts through the afternoon and into the evening before diminishing tonight is expected. Periods of VCSH or PROB30 storms can be expected to continue into tonight and Sat morning resulting in MVFR and lower conditions due to reduced vsbys and CIGS. A return to VFR conditions is expected by mid-late Sat morning. && .FIRE WEATHER... The return of higher humidities will continue through the weekend as moisture from a tropical system affects the area. Widespread wetting rains are expected today with more isolated to scattered showers and possibly a few thunderstorms on Saturday. The increased moisture will result in minimum afternoon readings mostly above 40% through Saturday. Breezy southerly winds are expected for much of today with gusts to around 20 mph across south-central Arizona to 30-45 mph across portions of southeast California and southwest Arizona. For Sunday, wetting rain chances drop to below 10% for the majority of the area, but isolated thunderstorms will be possible. Monday looks to be a more active day with more widespread shower and thunderstorm chances across central and eastern Arizona. A drying trend into the middle of next week will mostly end rain chances while minimum afternoon humidity levels drop to between 20-30%. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch through Saturday evening for AZZ530>533-535-536. CA...Flood Watch through Saturday evening for CAZ560>570. && DISCUSSION...18/Kuhlman AVIATION...Sawtelle/Lojero FIRE WEATHER...Kuhlman
In the hours before
Local storm report, Sep 9, 12:36 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1236 PM MST FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN MOUNTAIN SPRING 32.67N 116.09W
09/09/2022 M2.67 INCH IMPERIAL CA MESONET
MESONET STATION TNSC1 MOUNTAIN SPRINGS
GRADE, INCLUDING 1.02 IN. MEASURED IN 1 HR.
&&
JSLocal storm report, Sep 9, 2:04 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
204 PM MST FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FLASH FLOOD 1 W DIXIELAND 32.79N 115.80W
09/09/2022 IMPERIAL CA LAW ENFORCEMENT
CHP REPORTS VEHICLE WASHED OFF EVAN HAWES
HIGHWAY.
&&
PILocal storm report, Sep 9, 2:07 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
207 PM MST FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLASH FLOOD 1 NNW MOUNTAIN SPRING 32.68N 116.10W
09/09/2022 IMPERIAL CA LAW ENFORCEMENT
SEVERAL CHP REPORTS OF ROCKS ON I-8,
INCLUDING A BOULDER THE SIZE OF A VEHICLE.
&&
PISpecial weather statement, Sep 9, 3:10 PM MST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
310 PM MST Fri Sep 9 2022
AZZ550-551-553-554-559-092300-
South Mountain/Ahwatukee AZ-Sonoran Desert Natl Monument AZ-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
West Pinal County AZ-
310 PM MST Fri Sep 9 2022
...Strong thunderstorms will impact portions of Maricopa and Pinal
Counties through 400 PM MST...
At 309 PM MST, Doppler radar was tracking strong thunderstorms
extending from 12 miles southeast of Maricopa to 7 miles north of
Casa Grande to Randolph. Movement was northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs, blow around
unsecured objects, and generate blowing dust.
Locations impacted include...
Chandler, Casa Grande, Coolidge, Sun Lakes, Maricopa, Queen Creek,
Arizona City, La Palma, San Tan Valley, Bapchule, Estrella Sailport,
Olberg, Arizola, San Tan Mountain Park, Randolph, Blackwater,
Chandler Heights, Toltec, Magma and Coolidge Airport.
This includes the following highways...
AZ Interstate 10 between mile markers 167 and 204.
AZ Interstate 8 between mile markers 150 and 178.
AZ Route 87 between mile markers 124 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 11237 3323 11206 3322 11153 3296 11137
3273 11167 3273 11174 3280 11178 3279 11187
3277 11189 3276 11205 3273 11205 3272 11209
TIME...MOT...LOC 2209Z 154DEG 16KT 3290 11193 3300 11175 3292 11148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SDBSpecial weather statement, Sep 9, 4:00 PM MST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
400 PM MST Fri Sep 9 2022
AZZ538>540-550-553-554-559-092345-
South Mountain/Ahwatukee AZ-Sonoran Desert Natl Monument AZ-
Buckeye/Avondale AZ-Northwest Pinal County AZ-Tonopah Desert AZ-
Gila Bend AZ-West Pinal County AZ-
400 PM MST Fri Sep 9 2022
...Strong thunderstorms will impact portions of Maricopa and Pinal
Counties through 445 PM MST...
At 359 PM MST, Doppler radar was tracking strong thunderstorms
extending from Casa Grande to near Estrella Sailport to near Palo
Verde. Movement was northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs, blow around
unsecured objects, and generate blowing dust.
Locations impacted include...
Avondale, Goodyear, Buckeye, Casa Grande, Gila Bend, Tonopah,
Maricopa, Estrella, Arizona City, Palo Verde, Big Horn, Cotton
Center, Liberty, Bapchule, Estrella Sailport, Olberg, Arizola,
Estrella Mountain Park, Palo Verde Nuclear Generation Station and
Wintersburg.
This includes the following highways...
AZ Interstate 10 between mile markers 79 and 118, and between mile
markers 168 and 204.
AZ Interstate 8 between mile markers 111 and 178.
AZ Route 87 between mile markers 152 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3288 11279 3357 11321 3346 11256 3332 11225
3317 11177 3281 11155 3273 11167 3273 11174
3280 11178 3276 11205 3272 11207 3271 11215
TIME...MOT...LOC 2259Z 134DEG 23KT 3290 11175 3306 11222 3331 11269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SDBSpecial weather statement, Sep 9, 4:51 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
451 PM MST Fri Sep 9 2022
AZZ533-534-537>540-543-544-546-548-550-551-553-554-559-100030-
Sonoran Desert Natl Monument AZ-Aguila Valley AZ-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
Tonopah Desert AZ-East Valley AZ-West Pinal County AZ-
North Phoenix/Glendale AZ-South Mountain/Ahwatukee AZ-
Scottsdale/Paradise Valley AZ-Buckeye/Avondale AZ-Gila Bend AZ-
Central Phoenix AZ-Central La Paz AZ-Northwest Valley AZ-
451 PM MST Fri Sep 9 2022
...Strong thunderstorms will impact portions of northeastern La Paz,
northeastern Yuma, Maricopa and Pinal Counties through 530 PM MST...
At 451 PM MST, Doppler radar was tracking strong thunderstorms
extending from 8 miles south of Gladden to Estrella Mountain Park to
Arizola. Movement was northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs, blow around
unsecured objects, and generate blowing dust.
Locations impacted include...
Phoenix, Mesa, Chandler, Glendale, Gilbert, Tempe, Surprise,
Avondale, Goodyear, Buckeye, Casa Grande, El Mirage, Florence,
Coolidge, Tolleson, Youngtown, Gila Bend, Waddell, Sun City and
Wittmann.
This includes the following highways...
AZ Interstate 10 between mile markers 57 and 204.
AZ Interstate 17 between mile markers 195 and 206.
AZ Interstate 8 between mile markers 108 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3404 11333 3400 11333 3400 11289 3347 11198
3300 11130 3273 11167 3273 11174 3280 11178
3276 11205 3273 11206 3283 11277 3356 11355
3407 11390
TIME...MOT...LOC 2351Z 123DEG 21KT 3378 11335 3331 11237 3283 11173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SDBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:01 PM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 4 hr |
| Sep 9, 5:37 PM MST | Dust Storm Advisory | PSR | Maricopa | 38 min |
| Sep 9, 5:43 PM MST | Special Weather Statement | PSR | Maricopa | 47 min |
| Sep 9, 5:54 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 36 min |
| Sep 9, 6:00 PM MST | Special Weather Statement | PSR | La Paz | 45 min |
| Sep 9, 6:30 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Sep 9, 6:42 PM MST | Flash Flood Warning | PSR | Pinal | 4 hr |
| Sep 9, 6:45 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Sep 9, 7:32 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Sep 9, 7:59 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Sep 9, 8:41 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Sep 9, 10:59 PM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Sep 9, 11:37 PM MST | Areal Flood Warning | PSR | Maricopa | 4 hr |
| Sep 9, 11:52 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Sep 10, 3:46 AM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.